Logo-npj
Submitted: 07 Dec 2021
Accepted: 10 Jan 2022
ePublished: 24 Apr 2022
EndNote EndNote

(Enw Format - Win & Mac)

BibTeX BibTeX

(Bib Format - Win & Mac)

Bookends Bookends

(Ris Format - Mac only)

EasyBib EasyBib

(Ris Format - Win & Mac)

Medlars Medlars

(Txt Format - Win & Mac)

Mendeley Web Mendeley Web
Mendeley Mendeley

(Ris Format - Win & Mac)

Papers Papers

(Ris Format - Win & Mac)

ProCite ProCite

(Ris Format - Win & Mac)

Reference Manager Reference Manager

(Ris Format - Win only)

Refworks Refworks

(Refworks Format - Win & Mac)

Zotero Zotero

(Ris Format - Firefox Plugin)

J Nephropharmacol. 2022;11(2): e10482.
doi: 10.34172/npj.2022.10482

Scopus ID: 85134023452
  Abstract View: 8001
  PDF Download: 1543

Epidemiology and Prevention

Acute oxalate nephropathy associated with herbal remedies

Bahman Bashardoust 1*, Mojgan Asgari 2

1 Department of Internal Medicine, Ardabil University of Medical Sciences, Ardabil, Iran
2 Department of Pathology, Hospital Management and Research Center (HMRC), Iran University of Medical Science, Tehran, Iran
*Corresponding Author: Corresponding author: Bahman Bashardoust, Email: , Email: b_bashardoust@yahoo.com

Abstract

The use of herbal remedies has grown in recent years, largely due to their increased production and the media advertisements which target their use for the cure of almost all symptoms. Herbal remedies have also become popular in multi-plant forms and have recently become available in both industrial and condensed formulations, with higher doses being administered. We report a 68-year-old woman presenting with symptoms of flank pain, nausea, vomiting, anuria, and hematuria. She has history diabetes mellitus, hypertension and use of herbal including Achillea millefolium and Thymus migricus, Nasturtium for the last four months. Kidney biopsy was performed and was diagnosed with oxalate nephropathy. After the use of herbals was stopped, creatinine levels returned toward normal value in the following months with no complications. Herbal remedies would cause severe organ failures if administered in high-doses and should be considered as a possible cause in patients presenting with AKI.

Implication for health policy/practice/research/medical education:

This case report presents a case with symptoms including pain, nausea, vomiting, anuria, and hematuria, as well as a history of concomitant use of multiple herbal.

Please cite this paper as: Bashardoust B, Asgari M. Acute oxalate nephropathy associated with herbal remedies. J Nephropharmacol. 2022;11(2):10482. DOI: 10.34172/npj.2021.10482.

First Name
 
Last Name
 
Email Address
 
Comments
 
Security code


Abstract View: 8002

Your browser does not support the canvas element.


PDF Download: 1543

Your browser does not support the canvas element.